Forum

withdrawl method

:slight_smile: now i have your attention.

can anyone please advise me on how best to lessen my dosage of gabapentin please? i know you’re supposed to do it gradually, but how gradually is recommended? i know that i should speak to my doctor but he is off sick and won’t be back until at least next week and i’m really not liking some of the side effects i’m experiencing.

thanks in advance, vicky xxx

Hehe,

You got my attention…

But i have no idea about gabapentin so you get a free bump

Darren

thanks darren :slight_smile:

i’ll never knock a free bump :slight_smile: xxx

Hi Vicky,

It all depends how much Gabapentin you take.
Assuming you take several capsules, three times a day, you can cut out one the first day, and one on each following day.
But,after three days, stop the cutting back for a week.

The “standard” dose is 2 X 300mg caps, 3 times a day (3 x 300mg for some).
Question is: why do you want to cut back?

Geoff

hi geoff,

i am taking 3 x 300mg three times a day (though i do have 100 mg tablets too in case i need to increase my dosage , so could use those to decrease).

i want to decrease it as it doesn’t seem to be helping my symptoms - or maybe it is - can only find that out if i see what i’m like when i’m not taking them. and, and this is the biggest reason - i am finding myself filled with rage all too often which is horrible and i don’t like being that way xxx

LOL re the title - got me :slight_smile:

On the whole, I think coming off pills takes the opposite path from going on them. So if you went up one a week, go down one a week. Best to ask your GP or MS nurse though.

If you need different strength pills to be able to do it, just ask your GP for a lower strength prescription. My GP showed me the price for pregabalin recently - the different strengths all cost the same. Assuming gabapentin is the same, it’s no skin off your GP’s nose to prescribe whatever dose you want.

Karen x

I agree with karen, my gp said it would have to be reduced by reversing how it was increased originally. Yours may advise differently. Have you tried amitryptyline for your symptoms, I’m assuming it’s nerve pain that you’re experiencing. Try not to wait to see your gp, see another if you are getting these rage feelings. I remember when i was on a migraine preventer drug, I felt like I wanted to harm people it was that bad, needless to say my gp ordered me to stop immediatly albeit a bit quicker than it should have been to medically withdraw but they do take these feelings very seriously.

thanks all.

maybe rage was too harsh a word to use…at times i get the red mist come down and i feel like throwing a few plates and screaming at everyone…i don’t get feelings of wanting to hurt anyone. i don’t have an ms nurse to talk to…have my first meeting with one at the beginning of april after waiting over 12 weeks from my diagnosis :frowning:

i don’t really want to speak to any other doctor as, to be honest, they are all pretty crap! i’ll start reducing them slowly and then speak to him as soon as he’s back.

thanks for the advice xxx